Skip to Accessibility Tools Skip to Content Skip to Footer

#Botox

I recently began receiving Botox injections for my migraines. I have been suffering with migraines since the age of 13 years old, so all of my adult life. I am now 51 years old. My neurologist stated after trying everything else, why not Botox. I was also recently diagnosed with stomach ulcers, so no more anti-inflammatory meds to treat my headaches. Yesterday I had to leave work because the pain was almost unbearable. A couple of weeks ago I was seen in the ER due to migraine pain. It seems as though the Botox injections are making my migraines so much more intense and the pain is greater than ever before. I am interested to know whether anyone else has experienced this issue with Botox? I am within 3 years of retirement and often wonder what will happen if I continue to leave or miss work on FML due to migraines. Any suggestions would be greatly appreciated. Signed Suffering in Alabama

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

  • Danielle C.
    3 years ago

    I’m very sorry to hear that your migraines are becoming more intense after Botox. I’m not sure if my experience will help at all, but I figured I’d respond in case it helps even a little bit.

    I have daily chronic migraine. I’ve been through 9 medications and so far nothing is working the way I need it to. My daily preventative has helped lessen the intensity, but I still have daily migraines and all of the wonderful side effects that accompany it.

    Out of desperation, I started Botox injections a little over two weeks ago. I usually have intense nausea due to the migraines, but since starting Botox, the nausea has gotten worse. It’s so bad that I haven’t been able to eat a full meal in a week. In addition to that, my neck is now so incredibly stiff. And if I move it the wrong way, I get terrible cramps. I haven’t noticed any changes to my migraines yet, but it might be too soon to tell.

    Anyway, keep us posted! It’s interesting to see how different people react to the same treatment. Best of luck. <3

  • sgirl
    3 years ago

    Your first run at Botox and always the first 2 weeks after generally create a very bad headache. Not sure why. However over time with injections every 3 months they will get less. I have been getting Botox for over a year now and my headaches are 60% better even though I know that when I get the next injection I will have a very bad few days coming.

  • Poll